Jump to content

Suddenly hungry all the time!


Recommended Posts

Hi guys, I am spooked these couple of days. It has been a week since my second chemo cycle's first infusion (Carboplatin and Vinorelbine, tomorrow the second infusion of Vinorelbine). All of a sudden my appetite is huge and I still feel hungry even after finishing a meal. Last cycle (with Cisplatin) I had terrible appetite and could barely eat anything. I am no longer on steroids but took a pill a day for 2 more days this cycle up to day 5. Could that explain this? I feel bloated and constipated and do not like this fullness, urge to eat, even craving meat, pizza, late night sandwiches, even peanut butter etc which is out of character for me. What could this be?

Link to comment
Share on other sites

Hi lily 

I'm not sure what it is,I know when I had my chemotherapy and radiotherapy I had to really push myself to eat because I was afraid to lose to much weight, I know the steroids make you crave food so would probably think that is the cause I really hope you start to feel better soon take care Justin x 

Link to comment
Share on other sites

Lilly,

Steroids are likely the cause of your amped appetite. They are given not only in pill form but often the first bag infused is steroids to counter during treatment adverse effects. After infusions, my appetite went off the chart!.

Also I learned that infused chemo did affect the efficiency of my digestive system. To "eliminate it", I took doses of over-the-counter laxatives each day for a week after my infusion day.

I hope these suggestions help.

Stay the course.

Tom

Link to comment
Share on other sites

LilyMir,

I was on high-dose steroids for many, many months. Two other friends, not lung cancer folks, also were taking them. Our joke was that manufacturers should forget listing calorie and nutrient counts for single servings, just list them for an entire bag/package. So, a simple answer is, yes, steroids can increase your appetite. 

But, you’ve also been miserable for so long that, in small part, you may also just be hungry. 

The constipation is something you should talk to your oncologist about. Each one seems to like a particular approach. And it’s important to get this taken care of so you can be as comfortable as possible! (My go-to constipation fighter is simple: prunes.)
 

Hang in, 

Karen

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.